Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 83, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 17, 2009, 5:18 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 57 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2009, 5:18 PM MDT (23:18 UTC)
- Expired
- Jul 17, 2009, 6:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 134 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:38 PM MDT | HAIL 1.75 | Eads, CO | |
| Jul 17, 5:55 PM MDT | HAIL 1 | 2 Ne Sweetwater Reservo, CO | |
| Jul 17, 5:59 PM MDT | HAIL 1 | Wiley, CO | |
| Jul 17, 6:13 PM MDT | HAIL 2.75 | 2 Se Mcclave, CO | |
| Jul 17, 6:20 PM MDT | HAIL 1.75 | 3 Se Mcclave, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 2:53 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 172318 SVRPUB COC011-061-099-180015- /O.NEW.KPUB.SV.W.0083.090717T2318Z-090718T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT FRI JUL 17 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENT COUNTY IN SOUTHEAST COLORADO... CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... WESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES LAMAR... * UNTIL 615 PM MDT... * AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF CHIVINGTON...OR ABOUT 27 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE SOUTH AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... NEENOSHE RESERVOIR. SWEETWATER RESERVOIR. QUEENS RESERVOIR. NEEGRONDA RESERVOIR. WILEY. MCCLAVE. LAMAR. HASTY. JOHN MARTIN RESERVOIR. LAS ANIMAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3777 10244 3796 10333 3859 10290 3856 10242 TIME...MOT...LOC 2318Z 011DEG 40KT 3847 10259 $$
6 follow-up statements
000 WWUS55 KPUB 172324 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 524 PM MDT FRI JUL 17 2009 COC011-061-099-180015- /O.CON.KPUB.SV.W.0083.000000T0000Z-090718T0015Z/ PROWERS CO-BENT CO-KIOWA CO- 524 PM MDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL KIOWA...NORTHERN BENT AND WESTERN PROWERS COUNTIES... AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR CHIVINGTON...OR 23 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE SOUTH AT 30 MPH. RADAR BETWEEN 515 PM AND 520 PM INDICATED THE STORM HAS INCREASED SIGNIFICANTLY AND IS LIKELY PRODUCING GOLF BALL SIZE HAIL OR LARGER. LOCATIONS IMPACTED INCLUDE... NEENOSHE RESERVOIR. SWEETWATER RESERVOIR. QUEENS RESERVOIR. NEEGRONDA RESERVOIR. WILEY. MCCLAVE. LAMAR. HASTY. CADDOA. FORT LYON. JOHN MARTIN RESERVOIR. LAS ANIMAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3777 10244 3796 10333 3859 10290 3856 10242 TIME...MOT...LOC 2324Z 011DEG 40KT 3840 10261 $$
000 WWUS55 KPUB 172334 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 534 PM MDT FRI JUL 17 2009 COC011-061-099-180015- /O.CON.KPUB.SV.W.0083.000000T0000Z-090718T0015Z/ PROWERS CO-BENT CO-KIOWA CO- 534 PM MDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL KIOWA...NORTHERN BENT AND WESTERN PROWERS COUNTIES... ...POTENTIALLY DESTRUCTIVE HAIL STORM MOVING TOWARDS LAMAR... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR QUEENS RESERVOIR...OR 17 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE SOUTH AT 35 MPH. RADAR INDICATED THIS STORM IS PRODUCING VERY LARGE DESTRUCTIVE HAIL. LOCATIONS IMPACTED INCLUDE... WILEY. MCCLAVE. LAMAR. HASTY. CADDOA. FORT LYON. JOHN MARTIN RESERVOIR. LAS ANIMAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3777 10244 3796 10333 3859 10290 3856 10242 TIME...MOT...LOC 2334Z 014DEG 30KT 3832 10264 $$
000 WWUS55 KPUB 172341 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 541 PM MDT FRI JUL 17 2009 COC011-061-099-180015- /O.CON.KPUB.SV.W.0083.000000T0000Z-090718T0015Z/ PROWERS CO-BENT CO-KIOWA CO- 541 PM MDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL KIOWA...NORTHERN BENT AND WESTERN PROWERS COUNTIES... AT 538 PM MDT...THE PUBLIC REPORTED GOLF BALL SIZE HAIL IN EADS. THIS STORM WILL AFFECT... WILEY. MCCLAVE. LAMAR. HASTY. CADDOA. FORT LYON. JOHN MARTIN RESERVOIR. LAS ANIMAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3777 10244 3796 10333 3859 10290 3856 10242 TIME...MOT...LOC 2340Z 014DEG 30KT 3829 10268 $$
000 WWUS55 KPUB 172347 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 547 PM MDT FRI JUL 17 2009 COC011-061-099-180015- /O.CON.KPUB.SV.W.0083.000000T0000Z-090718T0015Z/ PROWERS CO-BENT CO-KIOWA CO- 547 PM MDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL KIOWA...NORTHERN BENT AND WESTERN PROWERS COUNTIES... AT 545 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS CENTERED NEAR NEENOSHE RESERVOIR...OR 17 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE SOUTHWEST AT 25 MPH. IF THIS STORM CONTINUES ON ITS CURRENT TRACK...THE BRUNT OF THE SEVERE HAIL WILL MOVE TO THE WEST OF LAMAR. THIS STORM HAS A RECENT HISTORY OF GOLF BALL TO PING PONG SIZE HAIL. LOCATIONS IMPACTED INCLUDE... WILEY. LAMAR. MCCLAVE. LAS ANIMAS. JOHN MARTIN RESERVOIR. HASTY. FORT LYON. CADDOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3777 10244 3796 10333 3859 10290 3856 10242 TIME...MOT...LOC 2346Z 023DEG 23KT 3831 10271 $$
000 WWUS55 KPUB 172359 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 559 PM MDT FRI JUL 17 2009 COC011-061-099-180015- /O.CON.KPUB.SV.W.0083.000000T0000Z-090718T0015Z/ PROWERS CO-BENT CO-KIOWA CO- 559 PM MDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH CENTRAL KIOWA...NORTHERN BENT AND WESTERN PROWERS COUNTIES... AT 559 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS CENTERED NEAR NEEGRONDA RESERVOIR...OR 13 MILES NORTHWEST OF LAMAR... AND WAS MOVING TOWARD THE SOUTHWEST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... WILEY. LAMAR. MCCLAVE. JOHN MARTIN RESERVOIR. HASTY. FORT LYON. CADDOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3841 10283 3840 10257 3779 10253 3796 10333 TIME...MOT...LOC 0000Z 023DEG 23KT 3823 10275 $$
000 WWUS55 KPUB 180005 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 605 PM MDT FRI JUL 17 2009 COC061-180015- /O.CAN.KPUB.SV.W.0083.000000T0000Z-090718T0015Z/ KIOWA CO- 605 PM MDT FRI JUL 17 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL KIOWA COUNTY... THE STORM HAS MOVED OUT OF THE COUNTY. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3825 10292 3826 10262 3779 10253 3796 10333 TIME...MOT...LOC 0005Z 029DEG 23KT 3816 10281 $$ COC011-099-180015- /O.CON.KPUB.SV.W.0083.000000T0000Z-090718T0015Z/ PROWERS CO-BENT CO- 605 PM MDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTHERN BENT AND WESTERN PROWERS COUNTIES... AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS CENTERED NEAR MCCLAVE...OR 12 MILES NORTHWEST OF LAMAR...AND WAS MOVING TOWARD THE SOUTHWEST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MCCLAVE. JOHN MARTIN RESERVOIR. HASTY. CADDOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3825 10292 3826 10262 3779 10253 3796 10333 TIME...MOT...LOC 0005Z 029DEG 23KT 3816 10281 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:10 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 17, 3:10 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT FRI JUL 17 2009 .SHORT TERM... (TONIGHT AND SATURDAY) ...MAIN CONCERN IS SVR THREAT LATE TODAY AND TOMORROW... CURRENTLY A SFC TROUGH AXIS EXTENDS FROM ROUGHLY SYDNEY TO LIMON TO KIM. W OF THE BOUNDARY WINDS ARE NE AND E OF THE BDRY IS SE. DWPTS TO THE W ARE IN THE 40S AND 50S WITH 50S AND 60S TO THE EAST. INSTABILITY WAS INCREASING TO OVER 1.0 TO 1.5K J/KG AND SHEAR WAS 50-60 KNOTS. RUC HODOGRAPHS WERE EITHER CYCLONICALLY CURVED OR STRATIGHT LINE. HODOGRAPHS WERE A BIT ANTICYCLONICALLY CURVED OVER THE FAR E PLAINS. LATE TODAY AND TONIGHT...BIG HAIL IS THE NUMBER ONE THREAT TODAY GIVEN THE HODOGRAPH SHAPES....ESPECIALLY OVER THE W 2/3RDS OF THE PLAINS. OVER THE FAR E PLAINS HODOGRAPHS ARE MORE CONDUCIVE TO RIGHT MOVG STORMS. WE ALREADY HAVE WATCHES TO THE N AND NE...AND EXPECT A BOX OVER THE PLAINS REGION BY LATE THIS AFTERNOON. WILL HAVE TO WATCH LLVL MSTR FOR W EXTENT OF SVR. TOMORROW...SIMULATIONS SHOW BEST CAPES ALONG I-25 CORRIDOR SO ANTICIPATE BEST CHANCE OF STRONGER STORMS ALONG E FACING SLOPES/ADJ I-25 CORRIDOR. NO WELL DEFINED SHORT WAVE NOTED TOMORROW...BUT SHEAR WILL ONCE AGAIN BE IN THE 40-50KNT RANGE. .LONG TERM... (SATURDAY NIGHT - FRIDAY) WEATHER PATTERN WILL CONTINUE TO BE ACTIVE OVER THE EASTERN PLAINS IN THE EXTENDED PERIOD. UPPER LEVEL RIDGE AXIS WILL REMAIN CENTERED OVER THE SOUTHWESTERN U.S. WITH EASTERN PORTION OF OUR CWA IN NORTHWEST FLOW ALOFT. ON SUNDAY...SOUTHERLY SURFACE WINDS ON THE FAR EASTERN PLAINS ARE EXPECTED AS LEE TROF DEVELOPS IN EASTERN COLORADO. BEST LOW LEVEL MOISTURE WILL BE IN THE FAR EAST...WITH MUCH DRIER CONDITIONS EXPECTED ELSEWHERE. KEPT CHANCE POPS IN THE FAR EAST DURING THE AFTERNOON AND EVENING HOURS. WEAK DISTURBANCE DEPICTED BY GFS EXPECTED TO MOVE THROUGH WESTERN KS...SO BEST DYNAMICS OFF TO THE EAST OF THE CWA. TEMPERATURES WARM INTO THE UPPER 80S AND 90S AT THE LOWER ELEVATIONS. MONDAY...UPPER LEVEL LOW MOVES EAST THROUGH CANADA WITH RIDGE BECOMING SOMEWHAT FLATTENED. SURFACE COOL FRONT PROGGED TO MOVE THROUGH THE AREA DURING THE AFTERNOON. TIMING OF THIS FRONT WILL CERTAINLY IMPACT TEMEPRATURES AND THUNDERSTORM CHANCES. CURRENTLY...THE FRONT LOOKS A BIT EARLY IN THE DAY...SO ATMOSPHERE MAY NOT HAVE ENOUGH TIME TO DESTABILIZE. LATER SHIFTS WILL HAVE TO REFINE THE TIMING OF THE FRONT AND THE POPS. TUESDAY...RIDGE AXIS REBUILDS OVER THE WESTERN PORTION OF THE U.S. KEEPING CWA IN NORTHWEST FLOW ALOFT. MODELS ARE INDICATING A DEEPER EASTERLY UPSLOPE FLOW ON THE PLAINS WITH MOISTURE POOLING ALONG THE MOUNTAINS. THIS SET UP LOOKS A BIT BETTER FOR CONVECTION AND HAVE BUMPED UP POPS SOME TO ACCOUNT FOR THIS POTENTIAL. HOWEVER...NO DISCERNIBLE SHORTWAVE IN EITHER GFS OR ECMWF TO AID IN CONVECTIVE DEVELOPMENT. KEPT BEST POPS CONFINED TO THE FRONT RANGE AND PLAINS. ADDITIONAL MODEL RUNS AGAIN MAY HELP DIAGNOSE POTENTIAL FOR SEVERE WEATHER. FOR WEDNESDAY THROUGH FRIDAY...MODELS SHOW UPPER LEVEL RIDGE AXIS SHIFTING EASTWARD WITH TIME. EXPECT WARMING TEMPS AND FEWER LATE DAY THUNDERSTORMS SHOULD THE RIDGE AXIS BECOME CENTERED OVER THE CENTRAL ROCKIES. STILL CANNOT RULE OUT A STRAY LATE DAY THUNDERSTORM OVER THE MOUNTAINS AND PLAINS. STARK && .AVIATION... VFR CONDITIONS WILL PREDOMINATE TAF SITES NEXT 24H. CANT RULE OUT A STRONG TSRA LATER TODAY AND TOMORROW AFTERNOON AT KPUB OR KCOS...BUT THIS WILL BE DEPENDENT ON HOW FAR W THE LLVL MSTR GETS. FOR TODAY...IT APPEARS BEST THREAT WILL BE FARTHER EAST W OF I-25. TOMORROW WILL BE A BETTER CHANCE OF STRONGER THUNDER AT KCOS AND KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/40
Hazardous weather outlook, Jul 17, 10:57 AM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1057 AM MDT FRI JUL 17 2009 COZ058>089-093>099-181400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1057 AM MDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED OVER THE EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF HAIL IN EXCESS OF 2 INCHES IN DIAMETER...WIND GUSTS EXCEEDING 70 MPH AND ISOLATED TORNADOES. A STRONG DISTURBANCE WAS MOVING SOUTH ACROSS THE HIGH PLAINS LATE THIS MORNING. THIS DISTURBANCE...COMBINED WITH SUFFICIENT INSTABILITY AND WIND SHEAR WILL ALLOW FOR A FEW SIGNIFICANT SUPERCELL THUNDERSTORMS TO MOVE SOUTH ACROSS THE FAR EASTERN PLAINS OF COLORADO THIS AFTERNOON AND EARLY EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE OVER THE EASTERN PLAINS EAST OF THE INTERSTATE 25 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD...WITH THE MOST NUMEROUS STORMS EXPECTED ACROSS THE EASTERN MOUNTAINS AND PLAINS. THE MAIN THREATS FROM MOST STORMS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. HOWEVER...A FEW STORMS ACROSS THE EASTERN PLAINS COULD BECOME SEVERE...PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAINFALL MAY ALSO POSSIBLE WITH A FEW STORMS...ESPECIALLY ACROSS THE EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... 34/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:31 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 89 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.